Forum

Anyone else feel yucky after taking Amitripteline

Hi I finally got prescribed Amitripteline (10mg) , which I can up the dosage after a week , as GP has not heard back from neuro so could only try this as she didn’t want to prescribe anything else in case of stepping on his toes I have only taken one tablet as the next day I felt horrible… Like I had the flu but without the sniffles etc , and I wondered if anyone else felt like this and wondered should I persevere with them ( they never made me sleep better and my pins and needles were still very much there) I know it’s a very low dosage but felt so bad I really don’t want to feel like that every day xx

Ampitipteline should take about a week to kick in, and I was on 10mg a day once at 6pm, It did nothing for me for months, so I cant say your effects are from taking them, I would suggest to keep on them and give them a try.

Ill be meeting with my Nuro on Thursday and I will be reviewing with her all the pills e.t.c because alot of what they gave me did nothing after taking them for months. everyone is effected differently.

Wish you luck

As Tom said, they take a while to take effect. It can also take a while to get onto the right dose. Side effects are quite common for most meds that we take, but they do generally wear off after a week or two (sometimes more :frowning: ). Maybe try taking it earlier in the evening? Also, you could try halfing the pill and staying on that for a week before going onto the whole pill? (Some people are more sensitive to some meds than others and need to build up more slowly.) There’s always a chance that you feeling bad and taking the pill was a coincidence too? If you can’t get on with it, do ask your GP for an alternative, eg gabapentin. You may get side effects with this too, but hopefully not so unpleasant! Karen x

Cheers for the advice guys I will persevere with it and see how it goes, I’ll try taking it earlier and maybe won’t be so groggy next day Thanks again, love this site and all that are on it… Advice is never far away!

Hi Rubydoos, I was given this and like the others said it does take awhile to take effect. I had to take it about 6pm or I was really groggy the following morning,aways felt abit spaced out and it would give me a dry mouth. Have wondered if maybe I need to go back on it, but for now I am getting by. I got to the point where I wasn’t sure if it was still working so slowly came off it and was fine for probably about a year,I have recently started with symptoms again. Not much help,but good to share with people who understand. Hope they work for you.

Nat :slight_smile: